Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 398, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2003, 2:50 PM CDT for Concordia Parish, Louisiana; Adams County, Jefferson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 2, 2003, 3:20 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Concordia Parish, LA, Adams County, MS, Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
858 WUUS54 KJAN 021950 SVRJAN LAC029-MSC001-063-022020- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI ADAMS COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 320 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FERRIDAY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR VIDALIA AT 255 PM BE BEAR NATCHEZ AT 255 PM HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3153 9154 3164 9166 3178 9117 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 4:00 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT MON JUN 2 2003
DIFFICULT FORECAST SHAPING UP FOR TODAY AS DIFFERENCES CONTINUE
BETWEEN FCST MODELS AGAIN THIS RUN WITH THE DEVELOP OF A LOW
PRESSURE SYSTEM THAT WILL AFFECT OUR AREA LATER TODAY.
LATEST SFC ANALYSIS HAS THE STALLED FRONTAL BOUNDARY ACROSS SOUTHERN
MISSISSIPPI...NEAR A HATTIESBURG TO NATCHEZ TO JONESBORO,LOUISIANA
LINE. THIS BOUNDARY WILL LIFT SLOWLY NORTHWARD TODAY AS A WARM FRONT
IN RESPONSE TO A DEEPENING LOW PRESSURE CENTER OVER NORTHERN TEXAS.
THE STRENGTH AND MOVEMENT OF THIS LOW IS HANDLED DIFFERENTLY BY THE
GFS AND ETA. THE GFS DEEPENS THE LOW A LITTLE TOO RAPIDLY AND MOVES
THE LOW TOO QUICKLY ACROSS OKLAHOMA TODAY AND INTO EASTERN MISSOURI
BY SUNDOWN. THE ETA SOLN IS MORE IN LINE WITH THE OTHER GLOBAL
MODELS AND WILL BE LEANED TOWARDS IN THE FCST.
AS THE SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS THIS MORNING DRAWS
CLOSER TO OUR AREA AND THE WARM FRONT LIFTS NORTH...DEEP SOUTHWEST
FLOW WILL INCREASE MOISTURE ACROSS THE AREA. DEW PTS WILL CLIMB BACK
INTO THE LOWER 70S AND PWS WILL APPROACH TWO INCHES. WITH ENOUGH
INSTABILITY...MOISTURE AND WIND SHEER ACROSS THE AREA LATER TODAY
THE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE. LOCALLY HEAVY RAIN WILL BE LIKELY AS WELL...ESPECIALLY SOUTH
OF INTERSTATE 20. WL MENTION CAUTION ON AREA LAKES TODAY GENERALLY
WEST OF INTERSTATE 55. GOING WITH THE SLOWER ETA...WL CONTINUE PCPN
TUESDAY AS THE THE COLD FRONT SAGS INTO SOUTHERN MISSISSIPPI AND
STALLS. THE STALLED FRONTAL BOUNDARY WILL LINGER OVER SOUTHERN
MISSISSIPPI THROUGH THURSDAY BEFORE LIFTING BACK AS A WARM FRONT
FRIDAY AHEAD OF ANOTHER LOW THAT WILL DRAG A COLD FORNT INTO THE
AREA SATURDAY. DRIER WEATHER IS EXPECTED SUNDAY.
PRELIM NUMBERS...
JAN EE 087/068 084/066 085 22463
EEEEB 068/086 071/086 067/087 068/086 068 03422434200
MEI EE 088/068 083/066 085 22263
EEEEB 068/086 071/086 067/087 068/086 068 03422434200
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, Jun 2, 2:39 PM CDT, 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031939- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT MON JUN 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA. THE PRIMARY RISK WITH STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND DOWNBURSTS. SEVERE STORMS WILL BE A LITTLE MORE NUMEROUS OVER THE DELTA REGION ALONG THE HIGHWAY 82 CORRIDOR FROM WINONA WESTWARD TO GREENVILLE AND CROSSETT. A WARM MOIST AND VERY UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE COMING EAST FROM TEXAS TO TRIGGER THE THUNDERSTORMS TONIGHT AND TUESDAY. THIS INCREASING ENERGY MAY SPAWN A FEW STRONG STORMS THROUGH MIDNIGHT...MAINLY WEST OF INTERSTATE 55 BEFORE THE ACTIVITY BEGINS TO DECREASE INTO MORE OF A HEAVY RAIN SYSTEM LATE TONIGHT AND EARLY TUESDAY. SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN TUESDAY AFTERNOON AND EVENING HOURS MAINLY OVER SOUTH MISSISSIPPI...AND THEN SHOULD BECOME CONCENTRATED IN AREAS OF MISSISSIPPI SOUTH OF INTERSTATE 20 AND SOUTH OF INTERSTATE 20 AFTER MIDDAY. ...FLOODING... INCREASING SOUTHERLY FLOW WILL TRANSPORT VERY HIGH ATMOSPHERIC MOISTURE VALUES INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS OVER THESE AREAS COULD CONCENTRATE INTO A CLUSTER OVER THE LOWER MISSISSIPPI VALLEY LATER TONIGHT. ANY AREAS OF HEAVY RAIN AND THUNDERSTORMS COULD PERSIST OVER SPECIFIC LOCATIONS AND MAY BE CAPABLE OF DROPPING ONE TO TWO INCHES OF RAINFALL WITHIN A FEW HOURS TIME. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED...HEAVY RAIN IN THESE AREAS COULD CAUSE PONDING OF WATER UPON ROAD SURFACES MONDAY EVENING INTO EARLY TUESDAY MORNING. ANY HEAVY RAIN SHOULD BE CONFINED TO SOUTHERN MISSISSIPPI LATER ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AND INTO SATURDAY ACROSS SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. A STRONG COLD FRONT WILL MOVE OVER THE REGION AND GENERATE SHOWERS AND STRONG THUNDERSTORMS BEGINNING FRIDAY AND ENDING DURING THE DAY SATURDAY. AT THIS TIME IT APPEARS AMPLE LOW LEVEL MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE TO PRODUCE STRONG THUNDERSTORMS. THE PRIMARY RISK IS EXPECTED TO BE STRONG WINDS AND HEAVY RAINS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY FOR NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. ACTIVATION MAY BECOME NECESSARY AGAIN ON TUESDAY FOR MAINLY SOUTH MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Jun 2, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 46 min |
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 45 min |
| Jun 2, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 48 min |
| Jun 2, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 59 min |
| Jun 2, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 41 min |
| Jun 2, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 62 min |
| Jun 2, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 41 min |
| Jun 2, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 58 min |
| Jun 2, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 60 min |
| Jun 2, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| Jun 2, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 62 min |
| Jun 2, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 62 min |
| Jun 2, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 45 min |
| Jun 2, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 60 min |
| Jun 2, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 29 min |
| Jun 2, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 61 min |
| Jun 2, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 43 min |
| Jun 2, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 39 min |
| Jun 2, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.